Advertisement

Commentarii Mathematici Helvetici

, Volume 77, Issue 4, pp 718–745 | Cite as

Rigidity of measurable structure for \(\mathbb Z^d\)-actions by automorphisms of a torus

  • A. Katok
  • S. Katok
  • K. Schmidt
  • 15 Downloads

Abstract.

We show that for certain classes of actions of \(\mathbb Z^d,\ d\ge 2\), by automorphisms of the torus any measurable conjugacy has to be affine, hence measurable conjugacy implies algebraic conjugacy; similarly any measurable factor is algebraic, and algebraic and affine centralizers provide invariants of measurable conjugacy. Using the algebraic machinery of dual modules and information about class numbers of algebraic number fields we construct various examples of \(\mathbb Z^d\)-actions by Bernoulli automorphisms whose measurable orbit structure is rigid, including actions which are weakly isomorphic but not isomorphic. We show that the structure of the centralizer for these actions may or may not serve as a distinguishing measure-theoretic invariant.

Keywords. Commuting hyperbolic toral automorphisms, isomorphism rigidity of $\mathbb Z^d$-actions. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhäuser Verlag, Basel, 2002

Authors and Affiliations

  • A. Katok
    • 1
  • S. Katok
    • 2
  • K. Schmidt
    • 3
  1. 1.The Pennsylvania State University, Department of Mathematics, University Park, PA 16802, USA katok_a@math.psu.edu US
  2. 2.The Pennsylvania State University, Department of Mathematics, University Park, PA 16802, USA katok_s@math.psu.edu US
  3. 3.University of Vienna, Mathematics Institute, Strudlhofgasse 4, A-1090 Vienna, Austria klaus.schmidt@univie.ac.at AT

Personalised recommendations